Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 86, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 6, 2011, 3:48 PM CDT for St. Mary Parish, Louisiana. It was in force for 57 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2011, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 6, 2011, 4:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County St. Mary Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:02 PM CDT | HAIL 0.75 | Franklin, LA | REPORTED ON HIGHWAY 87. |
| Jun 6, 4:02 PM CDT | HAIL 1 | Charenton, LA | |
| Jun 6, 4:10 PM CDT | HAIL 1 | Charenton, LA | |
| Jun 6, 4:28 PM CDT | HAIL 1 | Charenton, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3767 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
191 WUUS54 KLCH 062048 SVRLCH LAC101-062145- /O.NEW.KLCH.SV.W.0086.110606T2048Z-110606T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 348 PM CDT MON JUN 6 2011 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA... THIS INCLUDES FRANKLIN... * UNTIL 445 PM CDT * AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...OVER FRANKLIN...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SORREL BY 425 PM CDT... GLENCOE BY 445 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS... AWAY FROM WINDOWS. && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 2976 9178 2994 9162 2992 9148 2975 9150 TIME...MOT...LOC 2048Z 096DEG 6KT 2984 9155 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:47 PM CDT, 1 minute earlier.
Area forecast discussion, Jun 6, 3:47 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 347 PM CDT MON JUN 6 2011 .DISCUSSION... FORECAST AREA IS SANDWICHED BETWEEN MID/UPPER LEVEL RIDGE TO THE NORTH AND TUTT LOW OVER THE GULF. IN BETWEEN A VERY MOIST AND UNSTABLE AIR MASS IS IN PLACE WITH PWAT NEAR 2 INCHES AND LAPS CAPES OVER 3K J/KG. TEMPERATURES IN THE UPPER 90S TO AROUND 100 THIS AFTERNOON...WELL ABOVE TRIGGER TEMPERATURES...AND SHOWERS AND THUNDERSTORMS ARE NOW PEPPERING THE FORECAST AREA. WITH THE HIGH INSTABILITY...WELL MIXED ATMOSPHERE...AND WEAK SHEAR...POTENTIAL FOR STRONG/SEVERE HAIL AND DOWN BURST WINDS. THIS ACTIVITY LOOKS TO BE MAINLY DIURNALLY DRIVEN TODAY...AND SHOULD CONTINUE UNTIL SHORTLY AFTER SUNSET. THEREFORE...WILL KEEP 30 POP GOING INTO THE EVENING. ON TUESDAY...MOIST AND UNSTABLE AIR MASS WILL CONTINUE ACROSS THE FORECAST AREA. ALSO...A SHORT WAVE IS NOTED TO COME AROUND THE RIDGE LATE ON TUESDAY. THESE FEATURES SHOULD HELP KICK-OFF MORE CONVECTION DURING THE AFTERNOON INTO EVENING HOURS. SO WILL HAVE ANOTHER 30 POP FOR TUESDAY INTO TUESDAY EVENING. AIR MASS WILL BEGIN TO DRY OUT BY LATER IN THE WEEK...AND THUS POPS WILL BE TRIMMED BACK TO ISOLATED AT BEST FOR WEDNESDAY AND ONWARD. RUA && .MARINE... LIGHT VARIABLE WINDS WILL BECOME LIGHT ONSHORE DURING THE WEEK AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE NORTHERN GULF. RUA && .FIRE WEATHER... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON INTO EVENING...AND THEN AGAIN ON TUESDAY AFTERNOON INTO EVENING...AS A VERY MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE. THESE STORMS WILL PRODUCE FREQUENT LIGHTNING ALONG WITH GUSTY AND ERRATIC WINDS. LOCALIZED LOCATIONS WILL RECEIVE SOME BRIEF HEAVY RAIN TO BRIEFLY WET GROUND FUELS...HOWEVER WIDESPREAD SIGNIFICANT RAINFALL IS NOT EXPECTED TO BREAK THE DROUGHT. AWAY FROM THE STORMS...ELEVATED FIRE DANGER WILL REMAIN WITH HOT TEMPERATURES...DRY GROUND FUELS...AND ERRATIC WINDS FROM THUNDERSTORM OUTFLOW BOUNDARIES. RUA && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 95 74 92 73 / 30 30 30 20 10 KBPT 75 94 74 92 74 / 30 30 30 20 10 KAEX 71 98 71 95 72 / 30 30 30 20 10 KLFT 74 96 73 93 73 / 30 30 30 20 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 6, 4:45 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 445 AM CDT MON JUN 6 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-070945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 445 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE EVENING. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. NEAR RECORD HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 ARE EXPECTED AGAIN TODAY. COMBINED WITH THE HUMIDITY...APPARENT TEMPERATURES WILL RANGE FROM 100 TO 105 DEGREES DURING PEAK HEATING. INDIVIDUALS ARE URGED TO USE EXTRA CAUTION WHEN OUTDOORS AND DRINK PLENTY OF FLUIDS. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN ON TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY EVENING. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. MORE ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY INTO THE WEEKEND. ELEVATED FIRE DANGER WILL CONTINUE DUE TO VERY DRY GROUND FUELS AND LOW DAYTIME RELATIVE HUMIDITY VALUES. BURN BANS ARE IN EFFECT FOR THE ENTIRE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-070945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 445 AM CDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT. STRONGER STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FROM TUESDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 05
In the hours before
Local storm report, Jun 6, 3:25 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
325 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL EVADALE 30.36N 94.07W
06/06/2011 E1.75 INCH JASPER TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Jun 6, 3:26 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL KIRBYVILLE 30.66N 93.90W
06/06/2011 E0.50 INCH JASPER TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Jun 6, 3:31 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
331 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL VINTON 30.20N 93.58W
06/06/2011 E0.88 INCH CALCASIEU LA PUBLIC
&&
BRAZZELLLocal storm report, Jun 6, 3:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
335 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 5 NNW VIDOR 30.19N 94.03W
06/06/2011 E1.00 INCH ORANGE TX LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Jun 6, 3:38 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL CARLYSS 30.18N 93.37W
06/06/2011 E0.50 INCH CALCASIEU LA LAW ENFORCEMENT
&&
BRAZZELLLocal storm report, Jun 6, 3:48 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL PINE FOREST 30.18N 94.03W
06/06/2011 E1.00 INCH ORANGE TX PUBLIC
&&
BRAZZELLThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 10:08 PM CDT | Special Weather Statement | LCH | Acadia | 67 min |
| Jun 5, 10:18 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Vermilion | 57 min |
| Jun 5, 11:17 PM CDT | Special Weather Statement | LCH | Acadia, Vermilion | 58 min |
| Jun 5, 11:37 PM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 53 min |
| Jun 5, 11:48 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis | 27 min |
| Jun 5, 11:51 PM CDT | Special Marine Warning | LCH | 114 min | |
| Jun 6, 1:18 AM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 6, 2:03 PM CDT | Special Weather Statement | LCH | Calcasieu | 57 min |
| Jun 6, 2:21 PM CDT | Special Weather Statement | LCH | Vermilion | 54 min |
| Jun 6, 2:25 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 65 min |
| Jun 6, 2:53 PM CDT | Areal Flood Advisory | LCH | Vermilion | 52 min |
| Jun 6, 3:07 PM CDT | Areal Flood Advisory | LCH | Vermilion | 38 min |
| Jun 6, 3:08 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 52 min |
| Jun 6, 3:27 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 63 min |
| Jun 6, 3:32 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 58 min |
| Jun 6, 3:38 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 67 min |
| Jun 6, 3:43 PM CDT | Special Marine Warning | LCH | 62 min | |
| Jun 6, 3:58 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 38 min |
| Jun 6, 4:12 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, St. Mary | 63 min |
| Jun 6, 4:27 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 45 min |
| Jun 6, 4:33 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, Vermilion | 36 min |
| Jun 6, 4:38 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 27 min |
| Jun 6, 4:44 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 61 min |
| Jun 6, 4:46 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 6, 4:48 PM CDT | Special Marine Warning | LCH | 57 min | |
| Jun 6, 4:53 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Vermilion | 39 min |
| Jun 6, 4:57 PM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Martin | 33 min |
| Jun 6, 5:00 PM CDT | Special Marine Warning | LCH | 60 min | |
| Jun 6, 5:10 PM CDT | Areal Flood Advisory | LCH | Lafayette, Saint Martin | 110 min |
| Jun 6, 5:15 PM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 41 min |
| Jun 6, 5:19 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry | 27 min |
| Jun 6, 5:23 PM CDT | Special Marine Warning | LCH | 52 min | |
| Jun 6, 5:27 PM CDT | Special Marine Warning | LCH | 63 min | |
| Jun 6, 5:41 PM CDT | Severe Thunderstorm Warning | LCH | Cameron | 34 min |
| Jun 6, 5:45 PM CDT | Special Weather Statement | LCH | Acadia | 45 min |
| Jun 6, 5:48 PM CDT | Special Weather Statement | LCH | Lafayette | 57 min |
| Jun 6, 6:16 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 6, 6:29 PM CDT | Special Weather Statement | LCH | Acadia | 61 min |
| Jun 6, 6:32 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.